s o b

thanks for all your advice and well wishes yesterday:i phoned the surgery at 3 oclock, my doc got back in touch with me and i got to see him , at 4 o clock ,i now know when and how to use my nebuliser,but i am now on a 4 week course of prendisolone, usually it is for one or two weeks only, this is the fourth time i have been on these the since end of september, apparently i am locked in to some sort of cycle, where i am just starting to get over an exaberation when a new one starts up supposedly it is a common thing with some people and a little difficult to get out of .but lets hope with the nebuliser (which i find really helps) and extra steroids i will break the cycle ,

11 Replies

oldestnewest
  • Well done Whit. Glad to hear your GP has helped you sort this out. Hopefully you can now break the ring. Rib

  • I can relate to that - that has happened to my husband. Great that you saw your doctor and he is helping you. Wishing you a speedy recovery, lots of love TAD xx

  • Hi whit, I am glad you are getting sorted. Hopefully the longer course of steroids will settle the lungs down.....are you on a gradual reducing dose or stopping suddenly?

    I have a nebuliser too, but I have to balance its use with the right amount of inhaled and oral steroids .

    Have you got antibiotics as well ...do you have discoloured sputum I wonder?

    Whoops sorry for all the questions ,it's just I often get into that cycle of exacerbations too so I know how it feels.

    Take care and I hope you feel better soon

  • prednisolone--6 a day for 1week 5 a day 3 a day, finally 2 a day I have doxycycline anti biotics and clear thick gunge : it certainly doesn`t feel good

  • Glad you getting sorted, I find a reducing dose better. Take care

  • Hi

    Having recurring flare up over a 3-4 week cycle is not doing me any good. I am asthmatic with allergies and have been all my 55 years, diagnosed with COPD October 2013.

    I am currently going to see a consultant about my asthma and allergies (not before time, I say) and next week, I am going to have my very inflamed sinuses cleared (again not before time).

    When exacerbated, I am on Doxcycline 2 for the first day and 1 each day for 5 days following and

    Prednisolone 5 x 10 days

    I am hoping that these will ease my COPD and the flare ups I keep getting. Although my chest feels tight and thick, the mucus is generally clear (which defies the docs and me). I know I don't usually conform to most things (its rebel in me), but what the hell!!

    I have had to stop taking antihistamines for 5 days, which is making me feel rougher than usual.

    Still onwards and upwards I go, as I am get ready for the asthma clinic today and the many 'testings' I am due to get....

    Pesky vampires

    Have a good one all xx

  • Sooo glad it's sorting out.....I seem to get one infection after another, but fingers crossed I have gone three months without one phew! :) Good luck :)

  • hi whit, great to hear from you, i'm really glad your getting things sorted out now, lets hope theres a big improvement asap.

    i have been in the same boat with repeated infections, one after the other, i remember they changed my antibiotic to amoxiclav which seemed to help me,

    i have lots of sympathy with you, as i know well what its like, [theres many on the forum the same ] you think your never going to improve, but eventually you do, so lets hope the steroids and doxy do the trick..

    heres wishing you a speedy recovery,, jimmy

  • i used to take amoxiclav then i was switched,i don`t see any difference

  • i think every one is different as far as drugs go,whit. some suit some, some suit others, i think the amoxiclav is supposed to "kick start" another antibiotic that does not appear to be working,,,

    i honestly think most of us have been on that many antibiotics, [i know i have ] that its often quite job to find one that actually works.

    i find that having a sputum sample taken is often best to find the specific antibiotic for the exact reason.

    the steroids [prednisolone] definitely help me, but again, far too many over a far too long a time, i now suffer the side effects from them. it seems you just cant win at times,,

    i think the main thing is, to try look ourselves when were reasonably well, and make the best of these times too :( all the very best whit, hope your feeling better by now,, jimmy

  • ta

You may also like...